| Catalog Number |
5950030 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Pain (1994); Hernia (2240); Insufficient Information (4580)
| Date of Event |
06/29/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventrio st (device #2).An additional emdr was submitted to represent the bard flat mesh (device #1).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard mesh (bard flat mesh) on (b)(6) 2005 and bard/davol ventrio st on (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2015) is considered to be a best estimate.This supplemental emdr represents the bard/davol ventrio st (device 2).An additional supplemental emdr was submitted to represent the bard flat mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard mesh (bard flat mesh) on (b)(6) 2005 and bard/davol ventrio st on (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2005 - patient was diagnosed with incarcerated recurrent incisional ventral hernia thereby underwent open repair with implant of bard flat mesh (device 1).Per operative notes, ¿a piece of bard flat mesh (device 1) was placed on the surface of the fascia and sutured.¿ (b)(6) 2017 - patient was diagnosed with incisional hernia thereby underwent open repair with implant of ventrio st mesh (device 2).Per operative notes, ¿the defect was measured, and a piece of ventrio st mesh (device 2) was placed into the preperitoneal space, and the fascial defect was closed using sutures.¿ (b)(6) 2020 - patient was diagnosed with recurrent ventral incisional hernia thereby underwent open repair with implant of ventralight mesh (device 3).Per operative notes, ¿the hernia contents were reduced.A ventralight mesh (device 3) was placed as an underlay and secured using sutures.There was an old mesh (device 1 and device 2) that was also still using the tissue repair.¿.